My feed
Premium

Please
or
to access all these features

Mumsnet doesn't verify the qualifications of users. If you have medical concerns, please consult a healthcare professional.

Allergies and intolerances

Can Becotide cause a rash around the mouth?

18 replies

Berrie · 15/10/2007 16:12

Ds has been using becotide with a spacer for a few weeks and since then has a rash around his mouth. The Doctor says she's never seen it before and is not sure it's the Becotide. Anyone else had this?

OP posts:
Report
nutcracker · 15/10/2007 16:14

Yes it can, and did with Dd2. I got some cream similar to sudeocrem and just applied it around the mouth now and again which seemed to help.

I think it does say in the info leaflet that it can cause a rash.

Report
Berrie · 15/10/2007 16:16

He 's also been really lary but this ony effects one in every 100,000 or something Am telling myself it's just me wanting to blame the drug rather than my boy but I'm not the only one who has noticed it...

OP posts:
Report
northender · 15/10/2007 16:16

It can cuse oral thrush but shouldn't really with a spacer. How old is your ds?

Report
brimfull · 15/10/2007 16:17

I was told to alwasy brush ds' teeth and wipe around mouth area after steroid inhaler to avoid rash.I think the nurse mentioned thrush but I may be wrong.

Report
Berrie · 15/10/2007 16:17

3, nearly 4

OP posts:
Report
nutcracker · 15/10/2007 16:17

Meant to add that I made sure I washed the soft part of the spacer each day to avoid the rash. Dd's cleared up quite quickly.

Report
northender · 15/10/2007 16:18

cause not cuse!

Report
brimfull · 15/10/2007 16:18

lary?

Report
Berrie · 15/10/2007 16:18

Ah will try both those things...it looks like he's been sniffing glue!

OP posts:
Report
Berrie · 15/10/2007 16:19

Really silly, full of energy, being naughty.

OP posts:
Report
Berrie · 15/10/2007 16:20

Tantrums and fuss, bad tempered. Not like himself at all, he's usually very mild mannered.

OP posts:
Report
brimfull · 15/10/2007 16:22

Would be surprised if it's the steroid inhaler causing the change on behaviour tbh,but he may be ultra sensitive to it I suppose.

They do warn me to expect a change on ds' behaviour when he is on oral steroids though.

Report
Tigaaaarghna · 15/10/2007 16:23

Inhalers can cause oral thrush and you should rinse mouth after use. Would be in mouth though rather than around lips I think..?

Inhaled stroids can also cause a bit of hyperactivity in children. hurrah!

Report
northender · 15/10/2007 16:23

tbh I've not heard of such a reaction before. The thrush reaction is due to poor delivery of the drug ie it gets deposited in the mouth and throat rather than the lungs. Systemic effects are generally unlikely with an inhaled form as the dose is so low and is directed specifically at the lings.

Report
northender · 15/10/2007 16:25

obv lungs not lings, should read my messages before posting!

Report
Berrie · 15/10/2007 16:26

Yes, the behaviour is probably something else. The rash just gets worse though. I was putting some vaseline or sudacreme on as a barrier but as it gat worse I coudn't be sure if it was making it worse.

OP posts:
Report
nutcracker · 15/10/2007 22:09

Have just remembered, that I actually went into Boots and asked at the pharmacy, described the problem and that she was using the becotide inaler and they gave me a tube of cream which I no longer have else i'd tell you the name.

Basically it was a very greasy white cream and i seem to remember that it could be used for treating nappy rash too.

Report
Berrie · 16/10/2007 07:35

Thanks!

OP posts:
Report
Please create an account

To comment on this thread you need to create a Mumsnet account.